Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Recovering from asthma. On steroids. Altered menstruation. Medication side effect?

Hi dr.. I just had a whole 2 weeks of treating quite a bad of case of asthma .. And am just recovering now. I have been on steroids (pred) for more than a week. Yesterday I got my period, with a 9 day delay, which I don t usually have...but it s not bleeding normally, it s just spots with my period pain. I usually have a very heavy flow on my 2nd day, but this time it s literally a big spot. What could the cause of it be? I had 2 miscarriages before, and am concerned. Thank u so much .
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

Corticosteroids are known to upset the normal hormonal balance, as well as menstruation.
Menstrual irregularities are quite common in people who take steroids, more so for those who have to take a big dose for flare ups of asthma, eczema, and other disorders.

If the flow is very heavy, then tranexamic acid will control it.
But usually the flow settles down, and the periods normalise by the next month or soon after.

There is no need to worry about it.
Best Wishes.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor